Hail, Burleigh
- When
- May 27, 6:42 PM CST to 6:57 PM CST
- Where
- Burleigh County, 2 mi S of Bismarck
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 46.767, -100.767
Largest stone reported as quarter size.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 27, 1:30 PM CST, 5 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT SAT MAY 27 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT LOOKS LIKE AN ACTIVE FORECAST PERIOD...ESPECIALLY TONIGHT AS AN UPPER LEVEL TROUGH LINGERS WEST OF OUR STATE...UNTIL LIFTING OUT TO OUR NORTH ACROSS CANADA TUESDAY. BUT EVEN AFTER THAT THE WEAKLY ZONAL FLOW LEFT BEHIND WILL SUPPORT SHORT WAVES AND VERTICAL MOTION. TONIGHT...SOMEWHERE IN OUR CWA WILL LIE THE EDGE OF THE CONVECTIVE CAP...AND IT IS THERE THAT SEVERE THUNDERSTORMS WILL BREAK OUT AND THEN MOVE NORTHEAST WITH STEERING CURRENTS. THE BEST CHANCES WILL LIE ALONG AND NORTH OF WARM FRONT...WHICH THE NAM12 DEPICTS IN DETAIL (ACTUALLY SHOWS THE WARM FRONT REDEVELOPING NORTHWESTWARD AS THE NIGHT PROGRESSES. WITH THE FRONTAL POSITION FAIRLY STATIC...AND PRECIP WATER AT 1.2 INCHES...AND LOCATION OF LOW LEVEL JET ALONG THE JAMES RIVER VALLEY I WILL NEED A FLASH FLOOD WATCH IN MY NORTHEASTERN ZONES (THANKS TO FGF FOR THE SUGGESTION). THE FOLLOWING FORECAST PERIODS WILL RETAIN SOME POPS (EXCEPT FOR A RESPITE DURING THE DAYLIGHT HOURS TUESDAY). .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT SEVERAL IMPULSES RIDING THROUGH UPPER NORTHWEST FLOW BEGINNING IN THE LONG TERM PERIOD AND AGAIN LATE IN THE PERIOD GENERATING ENOUGH LIFT FOR SCATTERED CONVECTION OVER PARTS OF THE REGION. WESTERN RIDGE STILL ADVERTISED TO BUILD EAST INTO THE AREA LIMITING THE CHANCES OF ANY MAJOR PRECIP EVENTS. NO CHANGES WERE SEEN FOR THE TEMPERATURES GRIDS THIS FORECAST RUN...MAINLY SEASONAL THROUGH THE LONG TERM. && .BIS WATCHES/WARNINGS/ADVISORIES... TONIGHT...FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL ND NDZ005-NDZ013-NDZ023-NDZ025 && RSL/RGT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 449 AM CDT SAT MAY 27 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 449 AM CDT SAT MAY 27 2006 /349 AM MDT SAT MAY 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY ACROSS THE CENTRAL FORECAST AREA TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THE NIGHTTIME HOURS. SOME THUNDERSTORMS WILL LIKELY BE SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT. NH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
629 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 9 W MANDAN 46.83N 101.08W
05/27/2006 E1.00 INCH MORTON ND LAW ENFORCEMENT
&&
SWICHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
731 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM HAIL 5 NW MANDAN 46.88N 100.96W
05/27/2006 E1.00 INCH MORTON ND TRAINED SPOTTER
&&
SWICHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
735 PM CDT SAT MAY 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 4 E ST. ANTHONY 46.62N 100.83W
05/27/2006 E1.75 INCH MORTON ND PUBLIC
&&
SWICHEThe Bismarck radar (KBIS), 1 km away, was scanning. The volume nearest the first event began at 00:40 UTC.
1 hail. Local standard time, as filed.
Largest stone reported as quarter size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505226.